Michigan, 2007Damaging Winds in Michigan, June 7 to 8, 2007
June 7 to 8, 2007 · NWS APX · 13 events in 10 counties and zones
A potent line of thunderstorms developed over Lake Michigan, and moved across Northern Lower Michigan in the early overnight hours. These storms produced a considerable amount of wind damage, especially in Northwest Lower Michigan.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $242,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent line of thunderstorms developed over Lake Michigan, and moved across Northern Lower Michigan in the early overnight hours. These storms produced a considerable amount of wind damage, especially in Northwest Lower Michigan. There were a number of power outages, most widespread in the Cadillac area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Jun 7, 9:42 PM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 7, 9:42 PM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1042 PM EDT THU JUN 7 2007
.UPDATE...DEEP LOW PRESSURE SYSTEM AND ASSOCIATED MID LEVEL WAVE
MOVING QUICKLY INTO SRN ONTARIO THIS EVENING...COLD FRONT EXTENDING
DOWN THROUGH NW WISCONSIN AS OF 02Z. DRYLINE OUT AHEAD OF THE FRONT
ROUGHLY ACROSS NORTH CENTRAL WISCONSIN...AND SOME RENEWED CONVECTION
ALONG THE DRYLINE HEADING NE TOWARD CENTRAL UPPER MICHIGAN. FURTHER
SOUTH...SCT LINE OF CONVECTION ACROSS SE WISCONSIN INTO ILLINOIS
ALONG LEADING EDGE OF MID LEVEL COOLING...HEADING NE TOWARD NRN
LOWER MICHIGAN ATTM.
00Z APX SOUNDING TELLS THE STORY THUS FAR. MLCAPE RUNNING AROUND 600
J/KG...BUT A STRONG CAP IN PLACE JUST ABOVE 750 MB YIELDING NEARLY
170 J/KG OF CONVECTIVE INHIBITION. COMBINED WITH WEAK LOW LEVEL
CONVERGENCE WELL AHEAD OF THE FRONT...EARLIER CONVECTION ACROSS
WISCONSIN AS WELL AS THIN LINE OF SHOWERS/THUNDER THAT MOVED THROUGH
NRN MICHIGAN PRETTY MUCH DWINDLED PRESSING INTO THE CAPPED
ENVIRONMENT. SO UPSTREAM CONVECTION HAS NOT DEVELOPED THIS EVENING
AS ANTICIPATED. HOWEVER...STILL IN A WAIT AND SEE MODE AT THIS
JUNCTURE AS MID LEVEL COOLING PROCEEDS OVERNIGHT (ERODING THE CAP)
AND UPSTREAM FRONT SWINGS INTO THE REGION LATE. ALTHOUGH WE ARE
OBVIOUSLY PAST PEAK HEATING...STILL A DECENT MIXED LAYER AND STRONG
WINDS ALOFT TO TAP INTO IF WE DO GET STORMS TO DEVELOP AND MOVE INTO
THE REGION. BUT HAVE TONED DOWN THE SEVERE WEATHER THREAT IN THE
HAZARDOUS WEATHER OUTLOOK/SPECIAL WEATHER STATEMENT BASED ON THE
TRENDS AND WILL MAKE SOME POP ADJUSTMENTS TO THE GRIDS/ZONE
FORECASTS.
ADAM
&&
.AVIATION...ISSUED AT 818 PM.
STRONG LOW PRESSURE SYSTEM CENTERED NEAR DULUTH THIS EVENING WITH A
COLD FRONT STRETCHING DOWN THROUGH NW WISCONSIN. WELL AHEAD OF THE
FRONT...INITIAL LINE OF WDLY SCT SHOWERS/ISOLATED THUNDER WILL
IMPACT THE PLN/APN TAF SITES THROUGH 01Z. SCT THUNDERSTORMS NOW OVER
EASTERN WISCONSIN EXPECTED TO MOVE THROUGH NRN LOWER MICHIGAN AFTER
02Z AT TVC/PLN AND APN AFTER 04Z. HOWEVER...OVERALL EVOLUTION AND
COVERAGE OF THUNDERSTORMS REMAIN IN QUESTION. BUT WITH STRONG WINDS
PRESENT ALOFT ANY THUNDERSTORMS OVERNIGHT HAVE THE POTENTIAL OF
PRODUCING VERY STRONG WINDS AT THE SURFACE AND LARGE HAIL. COLD
FRONT PASSES THROUGH NRN LOWER MICHIGAN BETWEEN 12Z AND 16Z FRIDAY
MORNING WITH A WIND SHIFT INTO THE NORTHWEST. THIS WILL BRING AN END
TO THE SHOWER/THUNDERSTORM THREAT ACROSS NRN MICHIGAN...BUT FOLLOWED
BY VFR CIGS FROM MIDDAY ONWARD AS COOLER AIR MOVES INTO THE REGION.
ADAM
&&
.PREV DISCUSSION...ISSUED AT 324 PM.
...SEVERE WEATHER EXPECTED TONIGHT...
.DISCUSSION...981MB SURFACE LOW LIFTING INTO NORTHERN MN. AS
FEARED...WARM FRONT HAS UTTERLY FAILED TO LIFT NORTHWARD THRU
EASTERN UPPER MI...WITH SE WINDS AND COOL TEMPS IN THE ST MARYS
VALLEY. TORNADO WATCHES ARE ALREADY UP UPSTREAM...AS DEEP CONVECTION
HAS FIRED ALONG A COLD FRONT MARCHING ACROSS IOWA AND INTO WESTERN
WI. CONVECTIVE TRENDS TONIGHT ARE THE CLEAR MAIN PROBLEM OF THE DAY.
STILL-STRONG SYNOPTIC WINDS ARE A SECONDARY CONCERN.
TONIGHT...IN SHORT...WEATHER STILL LOOKS NASTY TONIGHT.
LOW CLOUD DECK IN WI IS OCCURRING IN THE AREA WITH THE HIGHEST
LOW-LEVEL MOISTURE CONTENT...AND WHERE DEEP CONVECTION IS INHIBITED
BY A CAP (THOUGH SOME CELLS HAVE FIRED IN NE WI). THE BACK EDGE OF
THAT CLOUD DECK IS WHERE COLD ADVECTION AND ASCENT ALOFT IS
RUPTURING THE CAP...THUS THAT IS WHERE STORMS ARE FIRING.
EXTRAPOLATION AND MODEL PROGS AGREE THAT THIS CAP EROSION WILL ENTER
NORTHERN/WESTERN PARTS OF THE FORECAST AREA AS SOON AS 03Z IN
WESTERN CHIP/MACK...03Z TO 06Z THRU EASTERN UPPER AND ENTERING NW
LOWER MI...AND LATER IN NE LOWER. THIS IS IN CONCURRENCE WITH
EARLIER TIMING FORECASTS. CURRENT ACTIVITY IN NE WI DOES NOT APPEAR
TO BE SURFACE BASED...AND SHOULD NOT DEVELOP INTO ANYTHING MAJOR
GIVEN THE STRONG CAP IN PLACE HERE (IT IS NOT TAPPING AS MUCH
INSTABILITY AS ACTIVITY FURTHER WEST).
IF ANYTHING...INSTABILITY LOOKS TO BE GREATER THAN EARLIER PROGGED.
SURFACE TEMPS IN THE MID/UPPER 70S...AND DEW POINTS IN THE LOWER
60S...SUPPORT ML CAPES AROUND 1K J/KG. THAT IS A CONSIDERABLE AMOUNT
OF SURFACE BASED CAPE...ESPECIALLY FOR THE MIDDLE OF THE NIGHT. WHEN
COMBINED WITH 50-60KT 850MB WINDS...AND 70KT 500MB WINDS (AND A NEAR
100KT JET UPSTREAM)...THE SET-UP IS EXCEPTIONALLY POTENT.
THERE IS SIGNIFICANT MID-LEVEL DRY AIR UPSTREAM OF THE DEVELOPING
UPSTREAM STORMS. THIS SHOULD ALLOW SIGNIFICANT COLD POOL
PRODUCTION...AND PRODUCE A TRANSITION TO LINEAR MULTICELL
CONVECTION WITH TIME. STORMS MAY MOVE THRU AS A SINGLE BIG LINE...
OR IN MULTIPLE SMALLER LINE SEGMENTS. STRAIGHT LINE WINDS ARE THE
MAIN CONCERN...AND COULD BE EXTENSIVE. ISOLATED TORNADOES ARE
POSSIBLE...EITHER NON-SUPERCELLULAR WITH BOWING LINE SEGMENTS. THE
POTENTIAL FOR EMBEDDED SUPERCELLS CANNOT BE IGNORED AS WELL...NOW
THAT IT LOOKS MORE UNSTABLE THAN EARLIER PROGGED. THAT POTENTIAL
WOULD BE HIGHER WITH MULTIPLE SMALLER LINE SEGMENTS...RATHER THAN
ONE BIG LINE.
SMALL ADJUSTMENTS TO TIMING OF PRECIP WILL BE MADE IN THE GRIDS...
BUT BY AND LARGE THE THUNDER FORECAST WILL REMAIN UNCHANGED.
WILL CARRY WIND ADVISORY THRU 8 PM. MULTIPLE REPORTS OF TREE DAMAGE
RECEIVED FROM MANISTEE COUNTY...THOUGH GENERALLY OB SITES ARE
STAYING SHORT OF CRITERIA. THAT SAID...A 42MPH GUST AT GLR IS
RESPECTABLE. WINDS SHOULD SUBSIDE OVER LAND AFTER PEAK HEATING. FEEL
REASONABLY COMFORTABLE IN KEEPING GALES ONLY WHERE COASTAL
CONVERGENCE IS MOST FAVORABLE...WHICH IS SOUTH OF SLEEPING BEAR.
ZOLTOWSKI
FRIDAY...MODEL DATA IS IN GOOD AGREEMENT WITH THE STORM SYS MOVING
OVR THE UPPER MIDWEST AND CENTRAL PLAINS. THE FRONT IS FCST TO BE
ARND LAKE MICHIGAN/NW LWR MI BY 12Z FRIDAY. THE FRONT IS THEN FCST
TO MOVE EAST OF LAKE HURON BTW 18Z AND 21Z FRI. THE AIRMASS IN
ADVANCE OF THE FRONT WILL REMAIN MST AND UNSTABLE WITH 850 DEW PTS
AROUND 14C...LIS AROUND ZERO...K INDEX OF 36C...CAPES NEAR 1400
J/KG AND 850 MB WINDS NEAR 35 MPH. WILL CONT WITH SHOWERS AND
THUNDERSTORMS ALL ZONES IN THE MORNING IN ADVANCE OF THE FRONT. COULD
SEE SOME LOCALLY HEAVY RAINFALL WITH 850 DEW PTS OF 14C AND A K
INDEX NEAR 37C. HOWEVER STORMS SHOULD BE MOVING RATHER FAST WITH 850
MB WINDS TO 35 KNOTS...SO WILL LEAVE OUT MENTION OF HEAVY RAIN AT
THIS POINT. WILL DROP MENTION OF THUNDERSTORMS OVER NORTHWEST LOWER
IN THE AFTERNOON....BUT WILL KEEP THE MENTION OF AFTN THUNDERSTORMS
ALONG THE LAKE HURON SHORELINE UNTIL FRONT PASSES EAST OF THE LAKE.
WILL KEEP A SMALL CHANCE OF AFTN SHOWERS IN THE FORECAST FOR
NORTHWEST LOWER AND EAST UPPER...AS LINGERING UPPER LEVEL CYCLONIC
FLOW AND MSTR CONTS TO INFLUENCE THE UPPER LAKES. HIGH TEMPERATURES
AND HOURLY TEMP TRENDS WILL BE TOUGH TO NAIL DOWN FOR FRIDAY. 850 MB
TEMPS AHEAD OF THE FRONT WILL BE NEAR 16C FALLING TO 4C/5C OVER THE
WESTERN LAKES BEHIND THE FRONT IN THE AFTERNOON. WILL KEEP NORTHEAST
LOWER WARM THROUGH THE DAY...HOWEVER WILL MENTION TEMPS FALLING OR
NEAR STEADY OVER NORTHWEST LOWER AND EAST UPPER MICHIGAN.
FRIDAY NIGHT...NEARLY ZONAL FLOW ALOFT WILL COMBINE WITH AN AREA OF
HIGH PRESSURE BUILDING BACK INTO THE REGION FROM THE SOUTH AND WEST.
COOLER AND DRIER AIR WILL ALSO FILTER INTO THE REGION FRIDAY NIGHT.
SOUNDING DATA AND MSTR PROGS SHOW 850/500 MB RH DROPPING TO AROUND
30 PCT. OVERALL WILL MENTION SKIES BECOMING PARTLY CLOUDY WITH DRY
CONDITIONS.
SATURDAY...SURFACE HIGH PRESSURE STRENGTHENS OVER THE GREAT LAKES...
WHILE BECOMING CENTERED OVER THE STATE BY THE AFTERNOON. AT UPPER
LEVELS...A 850 MB RIDGES BUILDS IN OVR THE REGION WITH NEARLY ZONAL
FLOW AT 500/700 MB. MODEL SOUNDING DATA AND MSTR PROGS AGAIN SHOWING
DRY CONDS TO LINGER OVER THE REGION...AS 850/500 MB RH DRYS A LITTLE
MORE TO 25 PCT. MODEL SOUNDINGS SHOW MIXING THROUGH 850 MB...WHILE
850 MB TEMPS ARE PROGGED TO BE AROUND 8C/9C. OVERALL WILL MENTION
AFTN HIGHS IN THE MID 70S WITH MOSTLY SUNNY SKIES. SATURDAY NIGHT
WILL LEAVE DRY AS SURFACE HIGH PRES REMAINS CENTERED OVER THE GREAT
LAKES. ADDITIONAL SUBSIDENCE WILL BE GENERATED BY AN UPPER LVL RIDGE
BUILDING OVER THE STATE THROUGH THE EVENING.
SUNDAY THROUGH THURSDAY...
HIGH PRESSURE WILL DOMINATE THE FORECAST SUNDAY THROUGH WEDNESDAY...
AS THE AREA OF HIGH PRESSURE THAT WAS CENTERED OVER THE STATE
SUNDAY...ROTATES SLOWLY TOWARD THE EAST COAST AND BECOMES ELONGATED
ALONG THE MID ATLANTIC SEABOARD FOR THE BEGINNING OF THE UP COMING
WORK WEEK. CORRESPONDING UPPER LEVEL PATTERNS SUGGEST...RIDGING TO
BEGIN BUILDING INTO THE GREAT LAKES SUNDAY AND STRENGTHENING THROUGH
THE UP COMING WORKWEEK. THE UPPER RIDGING PATTERN REACHES FULL
STRENGTH OVER THE REGION TUESDAY AND WEDNESDAY IN ADVANCE OF A
DEVELOPING STORM SYSTEM OVR THE CENTRAL PLAINS/UPPER MIDWEST. 850
MB TEMPS CONTINUALLY WARM OVER THE GREAT LAKES THROUGH THE PERIOD IN
RESPONSE TO THE STRENGTHENING UPPER LEVEL RIDGING PATTERN. 850 MB
TEMPS WARM FROM 11C MONDAY TO NEAR 16C TUESDAY NIGHT AND WEDNESDAY.
THEREFORE WILL SLOWLY WARM TEMPS FROM THE MID 70S SUNDAY TO THE LOW
AND MID 80S WED. WILL KEEP THURSDAY DRY FOR NOW...EVEN WITH THE
DEVELOPING CENTRAL PLAINS/UPPER MIDWEST STORM SYSTEM PUSHING TWD
THE WRN LAKES. THE STRENGTH OF THE SURFACE AND UPPER LEVEL RIDGING
PATTERNS SHOULD KEEP THAT SYSTEM AT BAY UNTIL FRIDAY/SATURDAY.
SWR
&&
.APX WATCHES/WARNINGS/ADVISORIES...GALE WARNING LMZ345 THRU TONIGHT.
&&
Hazardous weather outlook, Jun 7, 10:45 PM EST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1145 PM EDT THU JUN 7 2007
LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-081000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
1145 PM EDT THU JUN 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.
.DAY ONE...REST OF TONIGHT
SEVERE THUNDERSTORMS REMAIN POSSIBLE TONIGHT ACROSS NORTHERN LOWER
MICHIGAN. THUNDERSTORMS...SOME POSSIBLY SEVERE...ARE EXPECTED TO
REACH EASTERN UPPER MICHIGAN AND THE LAKE MICHIGAN COAST OF
NORTHWEST LOWER MICHIGAN AROUND MIDNIGHT OR SHORTLY AFTER...AND THEN
SPREAD RAPIDLY NORTHEAST ACROSS THE REMAINDER OF NORTHERN MICHIGAN
THROUGH THE EARLY MORNING HOURS. DAMAGING WIND GUSTS UP TO 75 MPH
WILL BE THE MAIN THREAT. AN ISOLATED TORNADO CANNOT BE RULED OUT.
LARGE HAIL...UP TO AN INCH IN DIAMETER...IS ALSO POSSIBLE. PLEASE
SEE ONGOING WATCHES FOR FURTHER DETAILS.
THERE IS AN INCREASED RISK OF RIP CURRENTS TONIGHT ACROSS THE LAKE
MICHIGAN BEACHES OF NORTHERN MICHIGAN...ESPECIALLY ALONG US-2 WEST
OF THE MACKINAC BRIDGE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING IN PARTS OF NORTHERN
LOWER MICHIGAN. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT. DISPATCHERS...PLEASE
NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
MSB
In the hours before
Special weather statement, Jun 7, 9:19 PM EST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1019 PM EDT THU JUN 7 2007
MIZ008-015>036-041-042-080600-
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-
LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-
KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT...
MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT...
TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE...
MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH...
TAWAS CITY...GLADWIN...STANDISH
1019 PM EDT THU JUN 7 2007
...SEVERE WEATHER STILL POSSIBLE TONIGHT...
AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER SOUTHWEST ONTARIO
WILL CONTINUE TO MOVE RAPIDLY NORTHEAST TONIGHT. WARM AND HUMID AIR
IS SURGING NORTHWARD AHEAD OF THIS SYSTEM. AS THE ATTENDANT COLD
FRONT SWEEPS INTO THIS UNSTABLE AIRMASS...SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND RACE
NORTHEASTWARD AT 50 TO 60 MPH THROUGH NORTHERN MICHIGAN. THE MOST
WIDESPREAD ACTIVITY IS EXPECTED TO OCCUR VERY LATE THIS EVENING
THROUGH THE EARLY MORNING HOURS.
THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING WIND
GUSTS APPROACHING 75 MPH AS WELL AS LARGE HAIL UP TO AN INCH IN
DIAMETER.
THIS IS A POTENTIALLY DANGEROUS EVENT. LOOSE OBJECTS OUTDOORS
SHOULD BE BROUGHT INSIDE. STAY TUNED TO NOAA ALL HAZARDS WEATHER
RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR UPDATES ON THIS
WEATHER SITUATION.
MSB
Thunderstorm Wind, Mackinac
- When
- June 7, 11:50 PM EST
- Where
- Mackinac County, Mackinac Is
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Public
- Coordinates
- 45.830, -84.570
Several trees were downed. One tree fell onto a century-old cottage, causing substantial damage to the roof and porch, and shattering windows. Large limbs were downed at the Grand Hotel golf course, and fencing was damaging along Huron Road.
Thunderstorm Wind, Manistee
- When
- June 7, 11:50 PM EST
- Where
- Manistee County, Manistee
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $16,000
- Reported by
- Law Enforcement
- Coordinates
- 44.250, -86.320
Numerous trees and some power lines downed. One vehicle was crushed by a falling tree.
Thunderstorm Wind, Manistee
- When
- June 8, 12:10 AM EST
- Where
- Manistee County, Wellston
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 44.220, -85.950
Large tree blown over. An anemometer measured a 62 mph gust before the cups were blown off the measuring device.
Thunderstorm Wind, Grand Traverse
- When
- June 8, 12:15 AM EST
- Where
- Grand Traverse County, Kingsley
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 44.580, -85.520
Several trees down in Kinglsey and the surrounding countryside.
Thunderstorm Wind, Wexford
- When
- June 8, 12:23 AM EST
- Where
- Wexford County, Cadillac
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Law Enforcement
- Coordinates
- 44.250, -85.400
Numerous trees and power lines downed. Several vehicles, and the roof of a residence, were heavily damaged by falling trees.
Thunderstorm Wind, Wexford
- When
- June 8, 12:25 AM EST
- Where
- Wexford County, Manton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 44.420, -85.400
Several large tree limbs were downed.
Thunderstorm Wind, Kalkaska
- When
- June 8, 12:31 AM EST
- Where
- Kalkaska County, 2.2 mi SSW of Houseman
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 44.591, -85.317
Large tree downed just east of Fife Lake, just over the county line in Kalkaska County.
Thunderstorm Wind, Missaukee
- When
- June 8, 12:35 AM EST
- Where
- Missaukee County, Lake City
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $22,000
- Reported by
- Broadcast Media
- Coordinates
- 44.330, -85.220
Numerous trees were downed. One tree was toppled onto a mobile home.
Thunderstorm Wind, Missaukee
- When
- June 8, 12:36 AM EST to 12:45 AM EST
- Where
- Missaukee County, Pioneer to Moorestown
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $110,000
- Reported by
- Newspaper
- Coordinates
- 44.470, -85.150
Many large trees were downed in northern Missaukee County. Several structures and trailers were damaged by falling trees, especially in and just west of Moorestown.
Thunderstorm Wind, Crawford
- When
- June 8, 1:05 AM EST
- Where
- Crawford County, 5.5 mi S of Grayling
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 44.590, -84.700
Several trees were downed near the I-75 and US-127 split.
Thunderstorm Wind, Roscommon
- When
- June 8, 1:05 AM EST
- Where
- Roscommon County, 3.5 mi NW of Lyon Manor
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS Storm Survey
- Coordinates
- 44.506, -84.780
Several trees were downed along US-127, near the northwest shore of Higgins Lake.
Thunderstorm Wind, Oscoda
- When
- June 8, 1:30 AM EST
- Where
- Oscoda County, Red Oak
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 44.700, -84.280
A large tree was downed onto power lines. Power was knocked out in Red Oak, Luzerne, and Mio.
Thunderstorm Wind, Presque Isle
- When
- June 8, 1:50 AM EST
- Where
- Presque Isle County, 4 mi N of Onaway
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 45.408, -84.230
Several large trees were downed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, June 7, 20075 injured · $61 million · EF3 · 27 events
- Marine Strong Wind in Lake Michigan, June 7, 20071 death · 1 event
- Rip Current in Florida, June 7, 20071 death · 1 event
- Rip Current in Alabama, June 7, 20071 death · 1 event
- Hail and Damaging Winds in Wisconsin, June 7, 2007$987,000 · 3.5 in hail · 24 events
- Tornadoes and Hail in Minnesota, June 7, 2007EF2 · 14 events
- Flash Flood and Hail in Illinois, June 7 to 8, 2007$75,000 · 60 kt wind · 14 events
- Tornadoes and Damaging Winds in Iowa, June 7, 2007$108,000 · EF0 · 6 events
- Strong Wind in Michigan, June 7, 2007$75,000 · 5 events
- Damaging Winds and Heavy Rain in Wisconsin, June 7, 2007$55,000 · 65 kt wind · 9 events
- Flash Flooding and Hail in Missouri, June 7 to 8, 2007$35,000 · 60 kt wind · 16 events
- Strong Wind in Illinois, June 7, 2007$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43184, 43185, 43186, 43189, 43199, 43202, 43209, 43211, 43242, 43214, 43217, 43221, 43224.